New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
opinion of lyrica
55 Replies
missbeloved - July 6

I have had Fibromyalgia for 5 years now. When I was first diagnosed ,the doctors did not know how to treat it, and I was given all kinds of drugs. I had a problem sleeping and was not breathing during my sleep. I had a sleep study done and found I had sleep apnea. I started using the c-paps machine every night, and 80% of the pain was gone after a week. I felt more energy but I still needed something for sleep( Ambien).After 3 years the pain started to creep back and I was started on Lyrica. I feel great, I only take it at night and I have only had some weight gain, other than that so far I fell great. I go to an 8-5 job 5 days a week and I keep moving and stay out of bed. Lyrica has been good to me.

 

lnavarro - July 14

I have taken Lyrica for FM and it was not a pretty picture as the drug is not for FM but is an anti- depressant.extreme sleepiness, loss of mental acuity, balance problems, twitching, constipation. This is a very potent drug with a lot of side effects for a lot of people it seems. I don't dwell on my pain the same as I did before taking this drug. I do sleep better. My blood pressure is considerably lower by at least 10 points and I did gain at bit of weight but have lost it. Total confusion and even leg weakness and uncontrolled hand shaking, Fuzzy brain, tired, sleeping 14 hours a day and still needing 2 to 3 naps a day. Hair loss (I got male pattern baldness). Getting off it was a nightmare. I got restless leg syndrome BAD.. A very frightening experience. dizziness, foggy,concentration/memory problems. Doc told me to "work through" the dizziness. it never totally went away. after one month, pain was no less and still ugly side effects so i stopped, with doc's concurrence.Would much rather be in EXTREME pain than to ever experience these side effects again The withdrawls from this drugs when stopped are the most incredible brain pains.In addition, a week or so after stopping i suddenly starting having massive anxiety (never had problems with before) RAGE, PANIC ATTACKS, glaucoma was triggered (has since subsided), head felt swollen, ears, neck also. weird noises. spent months working through withdrawal. after 2 years i feel mostly normal again. i have no doubt lyrica helps some people but it is indiscriminately prescribed in my opinion.

 

LastsGal - July 15

I'm with you. Lyrica had the worst side effects of anything they've ever given me with only two exceptions... Cymbalta & especially Effexor. (Effexor was before my fibro diagnosis when they were still telling me I hurt because I was depressed instead of the other way 'round.)

My medication regimen is, for the moment, completely reactive. I take 7 different medications every day, 9 in any given week... all but 3 to counter-act side-effects of the main ones. I'm waiting for them to come up with something new... again. In the meantime, I just keep popping pills & trying to live life.

I'm sure a lot of you are in the same boat. God help us. Sigh.

 

BonnyJ - July 19

I think it has a mild degree of help. Not much. Opiates work far better, but harder to get.

 

Canada17 - August 12

After trying Apo-Amitriptyline and having crazy side effects from a 10mg dose a bedtime (including blisters, dizzyness, and nausea) and doing nothing but allowing me to sleep through the night, my doctor suggested that I try this new drug, Lyrica, that is the #1 prescribed drug for FM.

I've been taking it for a few weeks. Because I am so sensitive to pharmaceuticals and chemicals (basically anything synthetic) I started off with 25mg at bed. After a week, no side effects - good or bad, we upped the dose to 50mg. Now I have headaches all day, like a sinus headache/migraine. It effects my vision and sensitivity to light (which was already a problem).

I've been advised to keep going for a week and then up the dose again to 75mg (which I am told is the usual minimum dose prescribed). I'm feeling foggy and sluggish already though, so I'm not sure how long I'll be able to put up with taking 75mg a day.

It's frustrating knowing that one of the symptoms of my FM is intolerance to medications and the like. Plus, my doctor put in a referral to a chronic pain specialist. We got a response back after a couple of weeks....the wait time is FIVE YEARS!!! Why even tell me that? Needless to say, the hospital got an email from me explaining how this made me feel.

 

dtrask - October 7

My mother has had fibro for at least 20 years. She was put on Lyrica about 2 years ago, it helped somewhat in the beginning but did have side effects. She tried to come off the medication twice before but had terrible side effects and her doctor simply says to taper down. She is still taking Lyrica but now is having spasms where her body shakes inside and is much more pain than before. She takes multiple meds such as effexor, and oxycodone. Any suggestions would be greatly appreciated.

 

Fantod - October 7

Only certain classes of prescribed medication work for the pain associated with Fibromyalgia (FMS). Two other options are Cymbalta which addresses both the pain and depression that usually accompanies FMS. Savella is a newer drug that was approved for use in the USA in 2009. It has been used in Europe for decades.

The doctor is correct in weaning your mother off of Lyrica. Cymbalata and Savella also require weaning depending on the doseage.

If you want to get a fresh set of eyes on her situation, go to the National Fibromyalgia Association website. You will be able to see a list of fibro-friendly healthcare providers in your area. Take care.

 

Auvonto - October 13

i didnt like it. i took it for about 3 months and i started having involuntary muscle movement my arms would just shoot out for no reason and my legs too. once while i was driving my left leg just kicked out for no reason. it scared me to death i told my dr and he put me on a similar medication neurontin to see if that helps. i stopped taking it altogether though and just take my pain pill i felt like i was taking too many pills and now i want to stop those i have to take too many at one time to get relief. i will only cause more problems if i keep taking all those things. but what can i do. hurt or ease the pain and kill my stomach. uggh you have to ask yourself "do you want a runny nose,or a runny ass" lol.

 

Auvonto - October 13

also i would seem out of it for a while. my husband said i would look like a zombie. i just thought about this everysince i stopped taking lyrica i havent been like that. hum

 

nannysue - November 28

I have had fm for 9 yrs now. Most days I can't walk and I'm in a wheel chair. I take 100mg of fentnal(patch) 60mg of oxycontin,30-60mg of apo-oxazepam to help me sleep, and 5/325 of apo-oxycodone/acet and last of all I was on lyrica for 2yrs. I'm Canadian and lyrica has been around for quit awhile. There are magazine and tv ads that says lyrica is the only drug recognized for the treatment of fm. I had to go off the lyrica because of the cost. After being off it for quite awhile I noticed I didn't feel any different. The pain was the same. Somewhere along the line you build an amunity to these drugs that's why my dr started giving me marcaine 0.50% in my pressure points. It's painfull, but it helps for a couple of wks.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question